Alert archive / Alabama / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 118, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 18, 2016, 9:17 PM CDT for Coffee County, Dale County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2016, 9:17 PM CDT (02:17 UTC)
- Expired
- May 18, 2016, 9:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Coffee County, AL, Dale County, AL
The radar
The Ft Rucker radar (KEOX), 19 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1496 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
525
WUUS52 KTAE 190217
SVRTAE
ALC031-045-190245-
/O.NEW.KTAE.SV.W.0118.160519T0217Z-160519T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
917 PM CDT WED MAY 18 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL COFFEE COUNTY IN SOUTHEASTERN ALABAMA...
NORTHERN DALE COUNTY IN SOUTHEASTERN ALABAMA...
* UNTIL 945 PM CDT
* AT 916 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ENTERPRISE...
MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
OZARK...ENTERPRISE...FORT RUCKER...ARITON...DILLARD...DILL...BROWNS
CROSSROADS...MABSON...HOOPER STAGE FIELD...LOWE ARMY HELIPORT...ARGUTA...
BEAMON...EWELL...CAMP ALAFLO BSA...DALE COUNTY LAKE...DEAN CHURCH ROAD...
MARLEY HILL...SHELL ARMY FIELD...BLACKWELL FIELD A/P AND HUNT FIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3143 8546 3132 8584 3139 8589 3162 8568
3162 8562
TIME...MOT...LOC 0216Z 233DEG 20KT 3138 8582
HAIL...1.00IN
WIND...60MPH
$$
9-FOURNIER1 follow-up statement
073
WWUS52 KTAE 190244
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
944 PM CDT WED MAY 18 2016
ALC031-045-190253-
/O.EXP.KTAE.SV.W.0118.000000T0000Z-160519T0245Z/
COFFEE AL-DALE AL-
944 PM CDT WED MAY 18 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL COFFEE AND
NORTHERN DALE COUNTIES WILL EXPIRE AT 945 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER NICKEL SIZE HAIL
AND GUSTY WINDS TO 40 MPH ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3143 8546 3132 8584 3139 8589 3162 8568
3162 8562
TIME...MOT...LOC 0240Z 233DEG 20KT 3138 8582
$$
9-FOURNIERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 8:52 PM CDT, 25 minutes earlier.
Area forecast discussion, May 18, 8:52 PM CDT, 25 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 952 PM EDT WED MAY 18 2016 .NEAR TERM [Through Tonight]... Seabreeze thunderstorms remained scattered and confined to mainly north Florida and the southern tier of our Georgia counties this afternoon. This evening, as the seabreeze spread north into Alabama, added convergence from outflow and a weak area of low pressure allowed for some stronger storms to develop. A few storms produced gusty winds and small hail. Over the next few hours, expected a downward trend in coverage and intensity over Alabama. && .PREV DISCUSSION [740 PM EDT]... .SHORT TERM [Thursday Through Friday Night]... The weak quasi-stationary front will remain stretched across the forecast area through Thursday evening, serving as a focus for afternoon and evening convection. By Friday, the influence of short wave ridging will help translate the surface front northward as a warm front ahead of the short wave trough approaching from the west. Q-G forcing along with deep layer moisture will be increasing resulting in at least a good chance for convection Friday/Friday night. Our CWA for Friday is under a marginal risk as issued by SPC, therefore some of the storms that develop may be strong to severe. Temperatures will generally be a little warmer than average, with lows around 70, and highs near 90 away from the beaches. .LONG TERM [Saturday Through Wednesday]... A trough axis and an accompanying cold front will move southeastward and is expected to pass through the area on Saturday morning. There is a good chance of rain in the region associated with this front. Northwesterly flow after the passage of the trough axis and sinking motion aloft will lead to significant drying. Beginning on Sunday, fair weather is expected to persist through the period. Cooler temperatures, with lows in the lower 60s and highs in the mid 80s, and lower humidity can be expected on Sunday and Monday. By mid- week, the flow will regain a southerly component which will return temperatures and humidity to average. .AVIATION [Through 00Z Friday]... As the storms begin to dissipate, VFR conditions are expected at all TAF sites. Around 08Z, ceilings and visibilities are likely to decrease to LIFR at TLH and VLD and to IFR at DHN and ABY due to fog/mist. After sunrise, ceilings should lift and visibilities should improve. With the possibility of afternoon showers in the CWA, MVFR conditions were kept for the remainder of the period. .MARINE... Relatively light onshore winds will continue through Friday, with winds increasing to moderate levels and veering to the west on Saturday ahead of an approaching cold front. Seas will be 3 feet or less. .FIRE WEATHER... No Concerns. .HYDROLOGY... River levels are low due to the recent dry weather. Rain chances are increased for the rest of the week with a drier pattern returning on Sunday. Rain totals over the next five days are forecast to be around one to two inches. No impacts are expected from rainfall with low river flows in place. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 70 89 71 86 71 / 10 40 20 40 50 Panama City 75 82 73 80 73 / 10 20 10 40 60 Dothan 69 87 69 83 69 / 60 40 20 60 70 Albany 69 87 69 85 69 / 10 50 30 60 80 Valdosta 68 88 70 87 70 / 10 50 30 30 60 Cross City 71 87 70 88 72 / 10 20 20 20 40 Apalachicola 73 82 73 81 73 / 10 20 10 30 50 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Harrigan SHORT TERM...Barry/Hathaway LONG TERM...Barry/King AVIATION...Harrigan/Chaney MARINE...Barry/Hathaway FIRE WEATHER...Harrigan HYDROLOGY...Mcdermott
In the hours before
Special weather statement, May 18, 7:43 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 743 PM CDT WED MAY 18 2016 ALZ068-069-FLZ009-011-190130- HOUSTON AL-GENEVA AL-JACKSON FL-HOLMES FL- 743 PM CDT WED MAY 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HOUSTON... SOUTHEASTERN GENEVA...NORTHEASTERN HOLMES AND NORTHWESTERN JACKSON COUNTIES UNTIL 830 PM CDT... AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR GRACEVILLE...MOVING EAST AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... COTTONWOOD...GRACEVILLE...MADRID...CAMPBELLTON...MEMPHIS...BROWNTOWN... SOUTHERN JUNCTION...COBB CROSSROADS...HODGESVILLE...KEYTONS...FADETTE... GARRETTS CROSSROADS...OLYMPIA SPA RESORT...ELLAVILLE...MERRITTS CROSSROADS AND JACOB CITY. LAT...LON 3096 8557 3111 8553 3116 8529 3089 8535 TIME...MOT...LOC 0042Z 278DEG 11KT 3101 8548 15-HARRIGAN
Special weather statement, May 18, 8:18 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
818 PM CDT WED MAY 18 2016
ALZ066-068-069-190200-
DALE AL-HOUSTON AL-GENEVA AL-
818 PM CDT WED MAY 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOUSTON...
NORTHEASTERN GENEVA...SOUTHERN HENRY AND SOUTHEASTERN DALE COUNTIES
UNTIL 900 PM CDT...
AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DOTHAN...MOVING NORTHEAST AT 15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DOTHAN...TAYLOR...MIDLAND CITY...KINSEY...ASHFORD...COWARTS...WEBB...
PINCKARD...REHOBETH...GRIMES...AVON...MEMPHIS...GREEN ACRES...PLEASANT
PLAINS...ARDILLA...SMYRNA...JONES CROSSROADS...ENON...HOLLIS DAIRY ROAD
AND OLYMPIA SPA RESORT.
LAT...LON 3131 8523 3117 8521 3110 8546 3118 8547
3119 8559 3131 8559
TIME...MOT...LOC 0117Z 224DEG 11KT 3117 8538
15-HARRIGANSpecial weather statement, May 18, 9:13 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
913 PM CDT WED MAY 18 2016
ALZ065-066-190245-
DALE AL-COFFEE AL-
913 PM CDT WED MAY 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COFFEE AND NORTHERN
DALE COUNTIES UNTIL 945 PM CDT...
AT 912 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ENTERPRISE...MOVING NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE... OZARK...ENTERPRISE...FORT
RUCKER...ARITON...AND MARLEY HILL.
LAT...LON 3142 8549 3129 8586 3136 8593 3162 8570
3162 8566
TIME...MOT...LOC 0212Z 233DEG 21KT 3137 8584
9-FOURNIERThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:43 PM CDT | Special Weather Statement | TAE | Houston | 47 min |
| May 18, 8:18 PM CDT | Special Weather Statement | TAE | Houston | 42 min |
| May 18, 9:13 PM CDT | Special Weather Statement | TAE | Dale | 32 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.